Format

Send to

Choose Destination
See comment in PubMed Commons below
Br J Psychiatry. 1994 Jan;164(1):120-2.

Neuroleptic malignant syndrome--a cautionary tale and a surprising outcome.

Author information

1
Mapperley Hospital, Nottingham.

Abstract

Vigilance is required in order to detect the cardinal signs of neuroleptic malignant syndrome (NMS), especially after prolonged exposure to neuroleptics. In this case, NMS was diagnosed in a 29-year-old man, who had been on fluphenazine decanoate for over one year, coinciding with a cessation of his neuroleptic medication. Vigorous treatment, including assisted ventilation, was necessary, extending over three months. On recovery, his mental state and social functioning had undergone a sustained improvement sufficient for his release from hospital.

PMID:
8137093
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center